MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB725D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).H6 type of investigation: b21 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: "1.Please describe the type of foreign matter that was observed maybe coating agent.2.What was the foreign matter¿s appearance? the foreign matter looked like a rust.3.What was the texture? maybe coating agent.4.Are there any photos of the foreign matter available? yes.5.Is it possible that the foreign material fell into packaging upon opening of device? unk.6.Was the product seal on the foil still intact when the package was opened? unk.7.Please provide the source or title of external person providing answers to follow-up: (b)(6).8.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was reported by a sales rep that, during an unknown surgery, it was found that there had been a rust-like foreign matter to the needle part.The product was not used, and another product was used to complete the case.It was a control release needle.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/12/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d4, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty foil packet and one winding former with eight needle suture combinations that pertains to product code vcpb725d were received for analysis.This product code is multistrand and should contains eight strands per packet.Upon visual analysis of the returned sample, the body of the needles from slot # 1 and 6 were observed to have excess silicone, while the remaining needles, no anomalies or foreign matter could be observed.Four photos were provided, depicting the following: three images of a winding former showing eight needle¿suture combinations showing a black foreign matter in two needles; and a label was observed in the last photo.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through eth quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
VCL+ UD 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23996332
Report Number2210968-2026-00161
Device Sequence Number10536428
Product Code GAM
UDI-Device Identifier10705031056510
UDI-Public(01)10705031056510(17)300630(10)109GJR
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB725D
Device Lot Number109GJR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown